Doctors Lounge - Endocrinology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Endocrinology Topics
|grzum - Wed Apr 22, 2009 11:00 pm|
I was hoping you could share your expertise. I'm almost 30y female, I'm not overtly shy, I don't have problems talking to strangers or going out with friends, but I hate being singled out for anything. I would blush occasionally, but nothing excessive or abnormal. There's one or two people I'd almost always blush when talking to, but I figured it's more my fear that I'm going to blush that triggers the actual blush.
Several years ago I went through a period of excessive blushing at just about anything. I didn't have to be uncomfortable, just people looking at me would trigger it. I shortly after changed my birth control pill and I went back to what it used to be, annoying but manageable. A short while later I was diagnosed with PCOS.
I've been on the same meds since 2004 (BCP and Spironolactone) but lately I seem to blush about everything, several times a day. My boss can't say a word to me without my face going bright red. It's incredibly embarrassing. And the more I fear it the more it happens I'm aware of this, but I wonder if the hormones can cause it?
I also notice that I sweat more than I used to and I'm very sensitive (ie headache) to weather changes, which is also new. I've had my blood work done recently and everything is apparently normal. Can it be the hormones? Is something wrong somewhere or is it a purely mental thing of fear of blushing making it worse?
I don't know if I should see a gp/endocrinologist or a psychiatrist.
|John Kenyon, CNA - Wed Apr 29, 2009 12:25 pm|
While I am somewhat out of my element with this quesion I find it so interesting I thought I'd give you my thoughts first, then perhaps refer it to someone here who may have more insight into the possible hormone imbalance potential, which it would seem to me probably plays at least a part, maybe a substantial one.
While hormones out of balance can certainly account for this sort of thing, anxety always will complicate anything it touches, as since blushing is associated with social awkwardness (and I don't mean to say you're socially awkward, only that you may suddenly be feelng that way because of the unusual blushing) the thing can become more or less self-perpetuating, as witl all anxiety-influenced problems.
Then again, it may be something impossible to control, because completely physical. So while you might try working it through in your mind, and while I doubt a psychiatrist is in order, an endocrinologist or perhaps just a gynecologist could throw more light on this. With that in mind I'm going to refer your question to both those teams here and see if anyone comes up with anything more concrete for you. Check back here in a day or two and hopefully someone with more insight into this will have advanced more useful theories and info.
Good luck to you with this. Hope to hear back from you soon.
|grzum - Wed May 20, 2009 11:12 pm|
Thank you very much for your answer. It would certainly make sense for it to be a combination of things. I was away for a week on a short trip with my little sister who I don't get to see very often, but who I talk to regularly. I blushed even a couple of times just talking to her. She's family, we know each other very well and it wasn't an awkward conversation. I'm also fair skinned, so every bit of color shows up very easily.
I've have seen a gp, who told me it's all in my head basically, but after much talking agreed to refer me to a gynecologist. Unfortunately the endocrinologist I used to see is on a extended mat leave and not planning to return to work any time soon.
If anyone else on this board has any insight I'd greatly appreciate it!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.